I have been on morphine for the past 4-5 years taking 15mg 2-4 times daily. Now I have other forms of treatment (non-medication) and have weened myself off of the morphine totally. My question is: will morphine have an after effect of diahrehia (sp?)? I am having irritable bowel syndrom symptoms and was wondering if the morphine is the cause? Kay
Can morphine cause diarrhea?
Added 13 Aug 2011:
Thank you for your insights into my question. I have been to my doctor. In fact, I spent 10-11 hrs. in the emergency room this past weekend since I had lost 11 lbs. in two days. The doctors knew there was something going on but couldn't place a finger on what it is. The doctor did give me some meds and suggested that I start taking the morphine again.
12 Aug 2011
Morphine and opiods cause constipation. It's possible that taking the morphine for so many years masked or hid the diarrhea caused by Irritable Bowel syndrome. I agree that if you've had diarrhea for over a month, that you really need to see your doctor. There isn't any reason to wait until you are really run down or weak before you go in. by the time you see a doctor, you're system is going to be stabilized on your current medical regime, which seems to include constant diarrhea. As a person that has suffered bouts of IBS diarrhea that lasted for several months, I know that you need to talk to the doctor about many of the new meds that can control the diarrhea and let you live a comfortable and productive life. It's possible that you could have something else, so you really need to see a doctor.
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diarrhea 2 months. Been on carvedilol since July, had nausea at first, now diarrhea. Blood work and?
... numerous stool exams all normal, no hx of irritable bowel, or anything remotely like that. Would like to stop it (and replace with something ...
1 answer • 5 Oct 2011
Is it OK to takie Imodium for Diarrhea from Viibryd?I have Irritable Bowel Syndrome and was taking small doses of Imodium for that before I started ...
1 answer • 14 Oct 2011
... And, can it cause restlessness
1 answer • 2 Feb 2012
... also had diarrhea. When I had to start taking psychotropic meds, my constipation grew much worse. When I added Methadone to the mix, it became ...
4 answers • 13 Apr 2012
... medical issues ever... that is up until about a year ago. The first symptoms I can recall were less frequent bowel movements and constantly ...
3 answers • 5 Nov 2013